MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT-3D-AV; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. HYDROSOFT-3D-AV; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 100204HFRM-V-3D-A2
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned.The product issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that the coil stretched in the microcatheter.Additional information indicated, while placing the coil in the aneurysm, the microcatheter moved slightly against the aneurysm wall, which prevented the rest of the coil being deployed.While withdrawing the coil back into the microcatheter, slight resistance was felt initially, but then this eased.It was at this point the operator realized (assumed) the coil had stretched, but he continued to pull, causing the pusher wire and coil to separate.No patient harm was reported.The patient was reported fine and well.
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher, implant, and microcatheter.Items not returned for evaluation: n/a.The pusher was returned with a stretched and broken bodycoil and stuck within the microcatheter.The microcatheter was returned cut at the distal end with the coil stretched.Further inspection found the implant to be still attached to the pusher.The investigation of the returned coil system found the pusher bodycoil stretched, broken and stuck within the microcatheter.However, the implant was found to still be attached to the distal portion of the pusher.The microcatheter was returned cut with the coil stretched.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing retraction forces that exceeded the strength of the pusher coil.
 
Event or Problem Description
The product was received for evaluation.

Brand Name
HYDROSOFT-3D-AV
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20868564
Report Number2032493-2024-00877
Device Sequence Number18343137
Product Code KRD
UDI-Device Identifier00816777026507
UDI-Public(01)00816777026507(11)240810(17)290731(10)0000675899
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100204HFRM-V-3D-A2
Device Lot Number0000675899
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown